MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO PROTECTA CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO

MEDTRONIC MED REL MEDTRONIC PUERTO RICO PROTECTA CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Model Number D334TRM
Medical Device Problem Codes Premature Discharge of Battery (1057); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 6947m62, lead, implanted (b)(6) 2012.Product event summary: the device was returned for analysis.Performance data collected from the device was received and analyzed.Analysis of the device memory indicated charge circuit inactive.Analysis of the device memory indicated an alert for excessive charge time eos (end of service).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient¿s cardiac resynchronization therapy defibrillator (crt-d) had a charge circuit inactive alert and the device indicated end of service (eos) prematurely.The device was explanted and replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary : the device was returned and analyzed.Analysis of the device found high internal battery resistance.Hybrid analysis confirmed that the device incurred a charge time out with the original device battery.The device provided nominal 35 joule charges times when using an external supply.A battery depletion mechanism such as high current drain was not observed.The hybrid analysis results were consistent with the device battery causing the device to charge inefficiently.No hybrid anomalies were found.Battery destructive analysis revealed no internal battery shorting.Lithium-severing was observed, leading to reduced anode surface area.Review of the save-to-disk data found excessive charge time events and charge time-outs before the recommended replacement time and subsequent explant.The charge timeout and excessive charge times resulted from an increased battery resistance induced by lithium-severing.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTECTA CRT-D
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6779761
Report Number3004209178-2017-16634
Device Sequence Number220254
Product Code NIK
UDI-Device Identifier00613994714619
UDI-Public00613994714619
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P010031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/14/2013
Device Model NumberD334TRM
Device Catalogue NumberD334TRM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2017
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer10/04/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR